I am getting Botox and filler between my brow ("11" lines) in two days. I am on a strong antiobiotic (Metronidazole and also ciprofloxacin). Is it okay to get Botox and filler on the same day while on this medication? I've had Botox before but the lines were too deep so not completely gone. Thought the filler might help. Quick answer please. Thanks.
Botox and Filler While on Antibiotic Medications?
Doctor Answers (10)
The use of Botox concurrently with taking antibiotics for other reasons
The important question is: what infection is being treated with the antibiotics you were prescribed? If it is a Staph aureus infection that is resistant to methicillin (MRSA) you should not have injections until the infection clears. If it is a serious infection elsewhere in the body, the filler injected could get seeded by bacteria that float through the bloodstream and eventually the filler might develop an infection and create serious problems. So although there is no direct contraindication to using Botox and the Ciprofloxacin and Metronidazole, pharmacologically, there could be a bigger medical picture that needs to be reviewed by your primary care physician. Bring this to the attention of your Botox injector, and schedule a treatment with a physician.
Also the treating physician should use a thin, not thick filler in the glabella area as thick fillers, especially when used at the same time as Botox in this area, have caused ulcerations in the skin and scarring.
Antibiotics and Botox
There are no cross reaction between Botox, Fillers, and the antibiotics you mentioned (Metronidazole and Ciprofloxacin). There is a different group of antibiotic that can react with Botox called aminoglycoside (this class includes gentamicin, tobramycin, clindamycin and lincomycin). We recommend patients who are on these antiobitics to wait until they are off antibiotics before getting Botox injections.
The bigger question, though, is why you may be on Metronidazole and Ciprofloxacin. If you are fighting off a serious infection, you should wait until after your infection clears before getting botox. While the risk of a serious infection from Botox and Fillers are rare, why take the chance? Hold off until your infection clears up.
Dr. Margaret Mann
Physicians should be wary if they are injecting their patient withBotox while they are on an aminoglycoside.
Since Cipro and Meronidazole do not fall into this drug class, I see no problem.
You might also like...
Botox & Filler - antibiotics
There is no contraindication to getting BOTOX or filler while on antibiotics. However, I agree that if you have an infection at any sites that are to be treated, you should wait until your skin completely heals.
Dr. Cat Begovic M.D.
Botox and fillers can be administered on someone taking antibiotics
There is no reason why BOTOX and Fillers cannot be administered while a person is taking antibiotic medications. Obviously, BOTOX and fillers should not be administered to an area of the skin where an infection is present.
Botox, fillers and antibiotics
While there probably won't be any obvious complications from the use of Botox and fillers while on antibiotics, why take any chances?
Since apart from Hollywood award shows there are truly no Botox and Filler "emergencies", I would wait a week for whatever infection you have to settle down before having it down.
Botox anf filler while on antibiotics
I do not see specific problem of getting Botox and a filler while on antibiotics. Why are you on antibiotics. Fillers int he glabella creases should be done with caution.
Botox and Fillers and Antibiotics
There should be no problem with Botox and filler injections while on antibiotics esp. the ones you mentioned. Be careful with fillers in the glabella area, make sure to use only a little amount and it should be superficial.
Best to wait until infections are cleared up before getting Botox and fillers
With all the little needle sticks and the higher risks of infections spreading, it would be best to wait until the infections are cleared up before getting botox or fillers. Your immune system is supressed from the infections. Give it time to recover.
Web reference: http://www.drdavidhansen.com
Two issues...first is why are you taking the antibiotics...
if it's not due to a skin infection, then its okay...on the other hand if you have a staph infection on your skin, then you ought to wait until it's clear...but the good news is that the two antibiotics you mentioned will not interact with botox...on the other hand, if you're sick, what's the hurry...waiting another week or so usually isn't a calamity...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.